Home » Frequently asked Questions on Health » Is a fixed drug combination of ibuprofen and paracetamol, safe?

Is a fixed drug combination of ibuprofen and paracetamol, safe?

Q: The problem of a 11 year old boy started with the reaction of ibuprofen (Imol, containing Paracetamol also). He developed rashes and hives on body after half an hour of intake of a half spoon of Imol syrup. Thereafter, we stopped the same medicine but the symptoms keep occurring every day (any time of the day) and are continuing. The hives and rashes appear with etching of the body. He had never experienced such problem earlier. Many doctors have examined him. He was treated with Ayurvedic, Homeopathic as well as allopathy medicines, however he is not relieved of the problem. Lately he was tested for allergy and found to be allergic to milk, citrus fruits, watermelons, amranthus pollens, mites and so on. His Eosinophil count has increased to 20% and presently he is advised Hetrazan (100 mg) course (duration 21 days). Whenever too many hives appear we give him antihistamine tab (either half or full depending upon the intensity of hives). With antihistamine the intensity of hives remains minimum for a couple of day. So almost every third day we give him antihistamine. The specialist doctor of allergy and asthma opines that problem could be stopped with vaccination which is course of three month duration. However, the Homeopathic doctor is not in favour of such vaccination as many patients who have been vaccinated continue with problems after certain period. We are confused and worried of his metabolic disorder. Kindly advise.

A:Imol is the brand name of a product that contains two drugs: Paracetamol and ibuprofen. It was not a good idea to give a fixed-dose combination of Paracetamol with ibuprofen. Ibuprofen is a Non-Steroidal Anti-inflammatory Drug (NSAID) that is known to trigger allergic response in patients. Paracetamol (Crocin) alone would have been the correct medication. Since the child is being given a course of diethylcarbamazine (Hetrazan), let us wait and see the result. The eosinophil count will certainly come down and symptoms will decrease if not disappear altogether. What is not known is if the effect will last forever or for a period. Please make sure that the dose is correct. It should be 6mg per kg of the child's weight daily in three divided doses, for a total of 21 days. A 11-12 year old child should weight about 35-37 kgs. Hence the dose will be 6mg x 35 kg = 210mg daily i.e. say 75mg three times daily. It is not uncommon to see under-dosed cases that is not helpful at all. The results of desensitisation, a lengthy and cumbersome procedure, are not very uniform and in some cases not very encouraging. One should use this procedure as a last resort.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------